Aa
A
A
A
Close
Heart Disease Community
20.1k Members
Avatar universal

BP kits - readings different on each arm

I had a bp monitor for 24 hours last december tracking my bp.  I had it on while eating, standing (with my arms down), sitting and sleeping. I personally didn't feel it was accurate as it gave low readings.  While it did that, I took my bp on the opposite arm (with the omron automatic bp kit) right after the bp was taken on my left arm. My readings were far different from the one from the dr's office. When I handed it back, I included my own readings.  He determined I didn't need bp meds.  I kept taking my bp with the omron, and it kept giving me high readings, however, there was a 12 point difference in each arm (one might be 130/95 and the other 146/100).  If I lie back (not fully reclined) my bp is lower but really out of whack (one side 144/100 and the other 102/95). When I stand, it is lower as well.  It is the highest when sitting even when i am relaxed. I do a lot of deep breathing exercises. I went to the dr's office the other day in a panic as I have been getting slight headaches and my pressure showed 155/105 and kept getting higher.  When I got to his office both he and his nurse got 130/100 in both arms while my machine said 162/104.  I thought perhaps my machine was broken, and out I went and bought the same machine ($100) just to see how off my old one was.  To my surprise, it gave the exact same readings!  The dr on call (mine was on vacation)  wanted me to take diovan hct 160mg and because I have a ton of allergies and hate meds all together, I did my research and the hct (diuretic) should not be taken if you have sulfa allergies which I do (and it was right there in my chart!). I asked specifically about allergies or side effects and as the dr's all do, they smile and just tell you to pop the pill.  I didn't.

So last night, I wound up in the emergency room because a dr friend said she didn't want me to have a stroke.  My daughter waited with me (she's only 14) and it was so scary for both of us.  My bp went up to 178/112.  I asked the dr if menopause would have anything to do with it since I've read so much info that says it does and my bp was normal before all this.  He just poo pooed it .  Some people have found bioidentical hormones helpful in lowering cholesterol, weight and bp....I think I'd try that first before drugs!  This morning it was 129/94 but by midday and nighttime it was at 144/104 even after a walk this afternoon.  

I also tried an acupuncture treatment this morning and I am going to see if it helps (3 treatments is all you need to determine if it will work; if it doesn't than you aren't a candidate). The acupuncturist said all my heart meridiens were blocked, but more importantly the spleen and liver were very bad as well and that is where the bp problems initiate.

I'm worried sick about having to take the drugs since I do 4 hours of driving a day, and my pulse rate is very low (60-66).  I've read people's comments about the different bp drugs (and you can find out about any drug for that matter) at askapatient.com.   When you read these comments, it frightens you, but on the other hand, you see that if you are experiencing very bad side effects, you are not alone.  When you read about toprol you wonder why it is still on the market!  People becoming numb, losing their mind, having horrific, violent dreams, some experiencing short term memory loss, etc.  

There is one other treatment, which I posted elsewhere on this forum, called the atlas adjustment which only qualified chiropractors can do.  It was developed by a chiropractor in chicago and he has had great success with it.  It was widely publicized and he was on one of the morning news programs (Today, GMA?). But if there isn't a qualified dr in your area, you won't be able to try it unless you go to chicago.  I've also tried resperate but the breathing is too fast for me as I am naturally a slow breather....their customer support is non-existent just fyi.

I am so fearful of this disease as my father died at age 69 of a heart attack...but I don't know if he suffered from hypertension.  We weren't close, but from a genetic standpoint it could be a factor.  Is anyone else panicked about this disease and the awful meds?  Just the thought of seeing pygmies, or feeling numbness and tingling or sitting around not even being able to breathe or function during the day and not sleep at night (according to so many of the posters on the drug website) scared me to death.  My schedule is busy especially during the school year, and I have to be alert to drive (the nurse at the dr's office said "millions of people are on this stuff, you think they take time off for work because of it?"  I just wonder if they do...the ER dr said he was on the meds as well and that most people go on them now in their 30's.   Sigh.
0 Responses
Have an Answer?
Top Heart Disease Answerers
159619 tn?1538184537
Salt Lake City, UT
11548417 tn?1506084164
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.